Idaho, 2011

Flood in Idaho, March 15 to 17, 2011

March 15 to 17, 2011 · NWS BOI · 1 event in 1 county or zone

The Weiser River came out of its banks on the 14th and continued flooding areas around Weiser, Idaho through the 16th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOI wrote it up.

The Weiser River came out of its banks on the 14th and continued flooding areas around Weiser, Idaho through the 16th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before the first event at Mar 15, 1:57 PM MST, 5 hours 3 minutes earlier.

Area forecast discussion, Mar 15, 1:57 PM MST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
257 PM MDT TUE MAR 15 2011

.SHORT TERM...PRECIPITATION TO CONTINUE TONIGHT INTO WEDNESDAY.
INTERESTING I/R SATELLITE IMAGERY THIS AFTERNOON.  WARM-FRONTAL
CLOUD BAND AND LIGHT TO MODERATE PCPN...MAINLY RAIN...COVERING WRN
IDAHO AS OF 19Z.  JET SEGMENT COMING OFF THE PACIFIC NEAR 42N
APPARENTLY ENHANCING CLOUDS IN OREGON.  THE ENHANCED CLOUDS AND
ASSOCIATED HEAVIER PCPN WILL SETTLE OVER OUR CWA TONIGHT THEN SLOWLY
SHIFT ESEWD WEDNESDAY AS A COLD FRONT COMES THROUGH.  FROPA IN ERN
OREGON WED MORNING...SWRN IDAHO AROUND NOON.  AFTER FROPA THE STEADY
PCPN SHOULD DECREASE TO SCATTERED SHOWERS.  INSTABILITY LOOKS TOO
WEAK TO SUUPERT THUNDERSTORMS.  WE DO NOT SEE A WIND EVENT WITH THE
COLD FRONT AS SURFACE PRESSURE GRADIENT PROGGED TO REMAIN WEAK.  BUT
BRIEF GUSTS 30 TO 40 MPH ARE EXPECTED WITH FROPA.  HEIGHT GRADIENT
ALOFT IS TIGHTER AND A STRONGER FROPA IS EXPECTED AT HIGHER
ELEVATIONS.  PARTIAL CLEARING...COLDER AIR... AND LIGHTER WINDS WX
WED NIGHT WILL LEAD TO PATCHY FOG THURSDAY MORNING.

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...ACTIVE WEATHER PATTERN
WILL CONTINUE INTO EARLY NEXT WEEK. SHOWERS WILL CONTINUE THURSDAY
NIGHT INTO FRIDAY UNDER MOIST SOUTHWESTERLY FLOW AHEAD OF THE NEXT
UPPER LEVEL LOW PRESSURE SYSTEM. UPPER LEVEL LOW SHIFTS SOUTH ALONG
THE COAST FRIDAY AND SATURDAY BEFORE MOVING ONSHORE SUNDAY. MODELS
REMAIN IN AGREEMENT WITH PRECIPITATION SPREADING EAST ACROSS THE
AREA SATURDAY AND THUS HAVE INCREASED POPS. HOWEVER...MODELS REMAIN
INCONSISTENT WITH WHERE AND WHEN THE LOW SHIFTS INLAND EARLY NEXT
WEEK. 12Z RUNS SHOWING THE LOW CONTINUING SOUTH ALONG THE COAST THEN
SHIFTING INLAND OVER SOUTHERN CALIFORNIA EARLY MONDAY. THIS WOULD
MAKE FOR SLIGHTLY WARMER TEMPERATURES THAN PREVIOUS MODEL RUNS.
SOUTHWESTERLY FLOW AHEAD OF THE LOW WILL CONTINUE TO TRANSPORT
MOISTURE /PRECIPITATION/ NORTHWARD ACROSS THE AREA THROUGH
MONDAY.

&&

.AVIATION...BREAK IN THE PRECIPITATION THIS AFTERNOON WILL BE SHORT
LIVED WITH MORE WIDESPREAD MVFR RAIN ADVANCING FROM THE WEST. EXPECT
WIDESPREAD MVFR CEILINGS AND MOUNTAIN OBSCURATION TO CONTINUE
THROUGH WEDNESDAY AFTERNOON. ELEVATIONS ABOVE 5K FT MSL WILL
EXPERIENCE IFR CONDITIONS IN SNOW TONIGHT. PRECIPITATION WILL BE
MODERATE AT TIMES. LIGHT E TO SE SFC WINDS. STRONG SOUTHWESTERLY
WINDS ALOFT.

&&

.HYDROLOGY...MINOR FLOODING IS FORECAST FOR SECTIONS OF THE WEISER
RIVER BY LATE TONIGHT.  THE WEISER RIVER CONTINUES NEAR BANKFULL
THIS AFTERNOON...BUT RAIN AND MELTING SNOW WILL CAUSE ADDITIONAL
RISES TONIGHT. FLOOD STAGE NEAR WEISER IS 9.5 FEET AND WE NOW EXPECT
THE RIVER TO CREST BETWEEN 10 AND 11 FEET ON WEDNESDAY MORNING.
COLDER TEMPERATURES AND SNOW INSTEAD OF RAIN WILL OCCUR ABOVE 5500
FEET WHICH WILL LIMIT RUNOFF INTO STREAMS ORIGINATING AT HIGHER
ELEVATIONS.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.

&&

WEATHER.GOV/BOISE

SHORT TERM...LC
LONG TERM....JDS/CB
AVIATION.....JDS
HYDROLOGY....JB
Hazardous weather outlook, Mar 15, 4:43 AM MST, 14 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
543 AM MDT TUE MAR 15 2011

IDZ033-161200-
UPPER WEISER RIVER-
543 AM MDT TUE MAR 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
IDAHO.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WARNING IS IN EFFECT FOR THE WEISER RIVER NEAR WEISER
AFFECTING WASHINGTON COUNTY. PLEASE REFER TO THE FLOOD WARNING
PRODUCT FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE FLOOD WARNING IS IN EFFECT THROUGH THURSDAY AFTERNOON...OR
UNTIL THE WARNING IS CANCELLED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IDZ011>016-028>030-ORZ061>064-161200-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
543 AM MDT TUE MAR 15 2011 /443 AM PDT TUE MAR 15 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Washington

When
March 15, 7:00 PM MST to March 17, 8:00 AM MST
Where
Washington County, Weiser to 2 mi S of Weiser
Cause
Heavy Rain / Snow Melt
Reported by
Emergency Manager
Coordinates
44.250, -116.970

Moderate flooding occured on the Weiser River around Weiser, Idaho with flooding of houses and buildings. The flooding also closed U.S Highway 95 and county roads around the area. The river crested at 12.1 feet which is about 2.5 feet above flood stage.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2011Every state in 2011This day in weather historyWarnings in Idaho, March 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 286157.